What can Cause Memory Loss?

Memory loss might be a severe and challenging obstacle for some people, seldom among people that battle a myriad of comorbidities at the same time.

Experiencing adverse reactions to some drugs is not unheard of: in fact, physicians encourage their patients to report any adverse or side effect, so that they can improve the quality of the provided health care.

What can Cause Memory Loss

Memory Loss

An adverse reaction, often commonly confused with side effect, is a response to a drug that is not only unintended, but harmful as well; usually occurring at doses normally used in humans for treatment, diagnosis, or prophylaxis.

Every country in the world is required to send their reports about every new, or commonly occurring adverse and side effects, to a centre such as The Uppsala Monitoring Centre in Sweden, and this is how we can update our existing pharmacological knowledge and have a better understanding of the chemistry behinds the drugs we use.

Some medications, such as over-the-counter (OTC) and prescription sleeping pills (such as Ambient), OTC antihistamines, antidepressants, anti-anxiety medication, some antipsychotic medication and analgesics used in surgery; have listed memory loss as a possible adverse reaction or an adverse event.

Yet, our lifestyle may have far superior influence in the occurrence of memory loss. Chronic and heavy alcohol and illicit drug abuse, even when done as an isolated weekend activity or binge-drinking, will cause severe vitamin B1 deficiency, which will not only lead to severe memory loss, but also to a more grave outcome, such as the Wernicke-Korsakoff syndrome.

Stress and depression can also be a likely cause of memory loss. In fact, severe stress, as well as severe depression, can lead to a plethora of psychological damage, not limited to psychogenic amnesia.

Having a healthy sleep cycle is necessary in order to keep your brain fresh: persistent lack of sleep can manifest with severe memory loss as well!

Should you, or someone you know, suffer from some sort of memory loss; make sure you immediately consult a physician and never discontinue any medication without prior consultation with your doctor.

John Borsov

Leave a Reply

Your email address will not be published. Required fields are marked *